Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla & Hep b
Dec 10, 2007

I just started Atripla (1 week) as I was recently diagnosed with hiv and my cd4 is 40. I also have hep b and that viral load is high. I am having trouble with the atripla. Dizzy and hung over in the morning. sour stomach, not sleeping well, shaky and jittery during the day, itchy hands & feet. general malaise. I hope these things go away but is it worse due to the Hepatitis? Are these normal side affects? My doctor says the atripla will bring the hep b under control too. One magic pill. Your Thoughts?

Response from Dr. Young

Thanks for your post.

You're on a very good treatment, especially for persons with active hepatitis B. It does sound like your experiencing side effects from the efavirenz part of Atripla; usually these symptoms improve with time, but if the side effects don't improve or if they simply unacceptable, talk to your doctor or healthcare provider.

There would be alternative strategies to keep you on the tenofovir+FTC part of Atripla (the medications that have activity against hepatitis B) but switches you from efavirenz to one of several different medications.

I hope that this is helpful. BY



Previous
TREATMENT
Next
KP 1461

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement